MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, POWER MODULE PATIENT CABLE 14V; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, POWER MODULE PATIENT CABLE 14V; VENTRICULAR (ASSIST) BYPASS
Model Number 103426
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Electric Shock (2554); Presyncope (4410)
Date of Event 04/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient's power module power cable cords were frayed, and wires were exposed.While doing power changes, the patient was shocked.The power cable cords were replaced.Log files were obtained and upon interrogation there were not any noted alarms or parameters that were not within normal limits.The patient was not initially symptomatic, however after log files were obtained and the patient had been walking, the patient began to complain about feeling lightheaded.The patient lied down.There were no active alarms during the shock and the patient did not have an implantable cardioverter defibrillator (icd).Log files were submitted for review and did not capture any unusual events.The patient did not receive any more shocks once the power cords were replaced.
 
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
H5 - labeled for single use? - correction.H8 - usage of device - correction.Manufacturer's investigation conclusion: the reported event of damage to the heartmate 14v power module patient cable was confirmed via the submitted photos.The reported event of the patient being shocked was not confirmed as no product was returned.The submitted photos revealed damage to the outer jacket of the patient cable, exposing the underlying metal shield.The submitted log files did not indicate any issue with the patient cable.The provided information indicated there were no associated alarms, and no additional shocks have been received by the patient after the patient cable was exchanged.Multiple attempts were made to obtain additional information regarding confirmation of if the shock was from the patient cable or the system controller, the lot number of the patient cable, and if the patient cable would return; however, no additional information has been provided and to date, no product has been received for further analysis.A root cause for the reported events was not conclusively determined through this analysis; however, the damage to the patient cable could have contributed to the shock received by the patient.Device history records could not be reviewed due to the lot number of the heartmate 14v power module patient cable not being reported.The heartmate 3 instruction for use was available for use at the time of the event.Section 8, entitled ¿equipment storage and care¿, addresses how to properly care for, maintain, and store all equipment for proper use including the power module patient cable.The heartmate 3 patient handbook which was available for use at the time of the event, cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, POWER MODULE PATIENT CABLE 14V
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21944041
Report Number2916596-2025-02636
Device Sequence Number8553821
Product Code DSQ
UDI-Device Identifier00813024010784
UDI-Public(01)00813024010784
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number103426
Device Catalogue Number103426
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR
Patient SexMale
Patient Weight107 KG
Patient EthnicityNon Hispanic